HDA Message Board

HDA Message Board (http://hdmessageboard.com/index.php)
-   Research, drugs, treatment, new diagnosis (http://hdmessageboard.com/forumdisplay.php?f=7)
-   -   Mood support (http://hdmessageboard.com/showthread.php?t=5629)

Fola 23-12-17 01:17 AM

Mood support
 
My wife has several unpredictable mood swings, has anxiety and is incredibly tired for most of the day. She is currently taking Olanzapine. The doctor has recommended she take anti-depressants but my wife initially refused.

She's now changed her mind but instead the doctors have now upped her Olanzapine dosage. Does anyone have similar experiences and does an increased dosage work? Is it better than anti-depressants? I'm just worried that the increase will make my wife even more tired.

Thanks

Trish 24-12-17 03:13 PM

Re: Mood support
 
[QUOTE=Fola;65704]My wife has several unpredictable mood swings, has anxiety and is incredibly tired for most of the day. She is currently taking Olanzapine. The doctor has recommended she take anti-depressants but my wife initially refused.

She's now changed her mind but instead the doctors have now upped her Olanzapine dosage. Does anyone have similar experiences and does an increased dosage work? Is it better than anti-depressants? I'm just worried that the increase will make my wife even more tired.

Thanks[/QUOTE]

Hi Fola

I can't offer any direct comparison re' the doctor's change of thinking I'm afraid. Steve was only ever on Tetrabenazine although I was acutely aware the doctors answers to most things seemed to be upping the dose which we resisted as far as possible. That said, I think I would have been more inclined to up one drug rather than add another to the mix.

I would test Steve's doctors and specialists etc by asking awkward questions. Have you actually asked the doctor why the change in thinking? What are the benefits of upping Olanzapine and how can they reassure you the affect will be better for your wife's mood or are they working on the sedation element to 'control' her? Then again, some drugs contradict the other drugs people are taking so maybe the doctor is worried about mood stabilisers not being found that will work with Olanzapine productively?

You could do a search on message board for the word Olanzapine and/or mood and go through other people's experiences but it's important to consider each patient is different so your wife's doctor may have good reason for their thinking. Be interesting though if you can find similar examples and show to refer to.

jacqueline 07-01-18 10:17 AM

Re: Mood support
 
Hi Fola,
My son is on Olanzapine. 10mg twice a day. It made him put a lot of weight on. But I think what didn't help was the fact that before he was sectioned over 5 years he used to go to the gym every other day. Plus he ate very healthy too. The Olanzapine made him so hungry.
He has been in residential care now for over 5 years. He is 50.
He is on mixture of drugs now. But the one that really affected his moods and help him was Clonazepam. It is a very low dose, 0.05, but within three days he was a different boy.
Is it your GP or Neurologist that wants to up the Olanzapine or her Neurologist. Clonazepam seems to have helped a few HD patients that I know of.


All times are GMT +1. The time now is 08:28 PM.

Powered by vBulletin® Version 3.8.5
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Registered Charity No. 296453. Website Content HDA 2010